Soni asked in Food & DrinkVegetarian & Vegan · 2 months ago

What is known about medication derived nutritional deficiencies?

4 Answers

Relevance
  • 2 months ago

    I know that taking Protonix stomach medication long term can cause magnesium to be leached from your body which in turn can cause severe muscle cramps. it happened to me.

    • Commenter avatarLog in to reply to the answers
  • ?
    Lv 7
    2 months ago

    "What is known about medication derived nutritional deficiencies?"

    What's known about nutritional deficiencies, as a result of medications, is usually well documented before the medication is released for use. Many such as a number of blood thinners, are known to cause a deficiency in vitamin K. Others such as proton pump inhibitors, are known for blocking the absorption of the vitamin B complex group. Each is as I said well known, and documented, mainly as that's a required part of the process from testing. What;'s known as NSAIDs, are known to block vitamin C. For vitamin D it's things such as, statins, and diuretics, then others can include include anticonvulsants and corticosteroids. Basically all nutrients can be, or are affected by many medications. You can easily look up any given medication, and should be able to find out what medications can cause which nutritional deficiencies. 

    • ...Show all comments
    • Wendigo
      Lv 7
      2 months agoReport

      Not all blood thinners causes a vitamin K deficiency. I was on Brilinta for just over two years. Some antibiotics can also cause a vitamin K deficiency.

    • Commenter avatarLog in to reply to the answers
  • CB
    Lv 7
    2 months ago

    There is an assload of info about it if you would BOTHER to google it. Google "medication derived nutritional deficiencies"

    "https://www.aafp.org/dam/AAFP/documents/about_us/s...

    • Commenter avatarLog in to reply to the answers
  • 2 months ago

    I know all the meds i take( antidepressants birth co ntrol antacids) deplete magnedium. I take that supplement every day

    • Commenter avatarLog in to reply to the answers
Still have questions? Get answers by asking now.